MAUDE Adverse Event Report: COOK INC NEWTON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC NEWTON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00715
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a newton straight fixed core wire guide "came apart".The wire was used with an unspecified suture to form a "sim1" and upon removal of the wire, it became stuck and "came apart".The wire, suture, and unspecified catheter were successfully removed from the patient.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
G4: pma/510(k) # - k171764 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 17jun2024.The procedure was a "y90 delivery" to form a cook angiographic catheter in the aorta using another manufacturer's suture.The access site was the right femoral artery targeting the superior mesenteric artery.The anatomy was not stenosed, tortuous, calcified, or scarred and the wire was not altered prior to use.Resistance was "no more than usual"; however, when advancing the catheter into the aorta over the wire, with the suture in place, more resistance was felt than if the suture was not present.The wire was not pulled or manipulated backwards through a needle/metal instrument; however, it was pulled through an unspecified 6fr sheath and the cook catheter.The user could feel the wire "come apart" and the tip of the wire was approximately 2cm's distal to the tip of the cook catheter.The wire was removed by hand to keep the tip from moving.The wire, suture, and catheter were removed together intact.Per the reporter, the wire "looked spliced"; however, the wire did not completely separate.The procedure was successfully completed with a new wire.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d4, h6 annex a.Summary of event: as reported, a newton straight fixed core wire guide "came apart".The wire was used with an unspecified suture to form a "sim1" and upon removal of the wire, it became stuck and "came apart".The wire, suture, and unspecified catheter were successfully removed from the patient.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects due to this occurrence.Additional information was received 17jun2024.The procedure was a "y90 delivery" to form a cook angiographic catheter in the aorta using another manufacturer's suture.The access site was the right femoral artery targeting the superior mesenteric artery.The anatomy was not stenosed, tortuous, calcified, or scarred and the wire was not altered prior to use.Resistance was "no more than usual"; however, when advancing the catheter into the aorta over the wire, with the suture in place, more resistance was felt than if the suture was not present.The wire was not pulled or manipulated backwards through a needle/ metal instrument; however, it was pulled through an unspecified 6fr sheath and the cook catheter.The user could feel the wire "come apart" and the tip of the wire was approximately 2cm's distal to the tip of the cook catheter.The wire was removed by hand to keep the tip from moving.The wire, suture, and catheter were removed together intact.Per the reporter, the wire "looked spliced"; however, the wire did not completely separate.The procedure was successfully completed with a new wire.The patient did not require any additional procedures due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.Examination of the returned device found that starting from the proximal end at approximately 20cm, an elongated section starts and was approximately 11cm in length.Starting at the distal tip the mandril is exiting the coils at 29cm.The safety wire is still attached.The wire was not separated, only elongated with the mandril protruding.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.Cook also reviewed the product labeling, including the instructions for use (ifu).The customer followed all relevant instructions in the ifu related to this failure.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.From the information provided, no manufacturing or design deficiencies can be confirmed at this time.It was noted that the access site had no scarring as well as no calcification or tortuous anatomy.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEWTON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19514992
Report Number1820334-2024-00796
Device Sequence Number7279203
Product Code DQX
UDI-Device Identifier00827002007154
UDI-Public(01)00827002007154(17)290215(10)15900816
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00715
Device Catalogue NumberTSFNB-35-145
Device Lot Number15900816
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer06/17/2024
08/12/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/03/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4-0 VICRYL SUTURE; COOK 5FR .038 65CM BEACON TIP SIM1 CATHETER
Patient Age57 YR
Patient SexFemale